Alert archive / Florida / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 64, NWS Miami, FL

September 24, 20134 counties in Florida

NWS Miami, FL issued this severe thunderstorm warning at Sep 24, 2013, 12:10 AM EDT for 4 counties in Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 24, 2013, 12:10 AM EDT (04:10 UTC)
Expired
Sep 24, 2013, 1:00 AM EDT
In force
50 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL

The radar

The Miami radar (KAMX), 50 km from the middle of the area, began a volume at 04:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 4.2 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2013-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2330 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2013-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2330 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
766 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

138 
WUUS52 KMFL 240410
SVRMFL
FLC011-021-086-087-240500-
/O.NEW.KMFL.SV.W.0064.130924T0410Z-130924T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
1210 AM EDT TUE SEP 24 2013

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BROWARD COUNTY IN SOUTH FLORIDA.
  NORTHWESTERN MIAMI-DADE COUNTY IN SOUTH FLORIDA.
  SOUTHEASTERN COLLIER COUNTY IN SOUTH FLORIDA.
  NORTHEASTERN MAINLAND MONROE COUNTY IN SOUTH FLORIDA.

* UNTIL 100 AM EDT

* AT 1205 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 6 MILES EAST OF
  DADE-COLLIER TRAINING AIRPORT...AND MOVING NORTHEAST AT 30 MPH.

* THE STORM WILL AFFECT...
  INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL...
  MILE MARKER 30 ON ALLIGATOR ALLEY...
  EAST TOLL GATE ON ALLIGATOR ALLEY...
  AND SURROUNDING COMMUNITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 58
MPH...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

&&

LAT...LON 2628 8052 2609 8044 2596 8044 2566 8085
      2583 8103
TIME...MOT...LOC 0410Z 226DEG 27KT 2587 8078

$$

SI
1 follow-up statement
568 
WWUS52 KMFL 240448
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1248 AM EDT TUE SEP 24 2013

FLC011-021-086-087-240459-
/O.CAN.KMFL.SV.W.0064.000000T0000Z-130924T0500Z/
MAINLAND MONROE FL-BROWARD FL-COLLIER FL-MIAMI-DADE FL-
1248 AM EDT TUE SEP 24 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MIAMI-DADE...
SOUTHEASTERN COLLIER...WESTERN BROWARD AND NORTHEASTERN MAINLAND
MONROE COUNTIES IS CANCELLED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS
WEAKENED. THUS THE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 2628 8052 2609 8044 2596 8044 2566 8085
      2583 8103
TIME...MOT...LOC 0449Z 226DEG 27KT 2607 8055

$$

SI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 10:39 PM EDT, 1 hour 31 minutes earlier.

Area forecast discussion, Sep 23, 10:39 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1039 PM EDT MON SEP 23 2013

.UPDATE...
SPORADIC AND SCATTERED CONVECTION CONTINUES TO DEVELOP THIS
EVENING AND MOVING ACROSS THE PENINSULA AS WAVES OF ENERGY WILL BE
MOVING ACROSS CENTRAL FLORIDA OVERNIGHT. HAVE OPTED TO JUST GO
BROAD BRUSH CHANCE OF SHOWERS WITH SLIGHT CHANCE OF THUNDER AS IN
THIS ENVIRONMENT IT WILL BE POSSIBLE FOR SOMETHING JUST ABOUT
ANYWHERE AND AT ANY TIME.

KOB

&&

.PREV DISCUSSION... /ISSUED 756 PM EDT MON SEP 23 2013/

AVIATION...
ALTHOUGH THE BULK OF THE WIDESPREAD HEAVY RAINFALL HAS REMAINED
JUST NORTH OF THE TAF SITES ACROSS CENTRAL FLORIDA THIS
EVENING...A FEW BATCHES OF MODERATE TO HEAVY SHOWERS WITH
ISOLATED THUNDERSTORMS CONTINUE TO TRACK NORTHEAST ACROSS
PORTIONS OF THE AREA JUST INLAND OF PBI AND FLL/FXE THIS EVENING.
ELSEWHERE...CONDITIONS ARE QUIET WITH OVERCAST SKIES (VFR) AND
LIGHT SOUTHERLY LOW-LEVEL WINDS. LATER TONIGHT AND THROUGH THE
REMAINDER OF THE 24 HR TAF CYCLE...THE RAIN CHANCES WILL REMAIN IN
PLACE AS A FRONTAL BOUNDARY SLOWLY APPROACHES FROM THE NORTH AND
PLENTY OF MOISTURE CONTINUES TO OVERSPREAD THE AREA FROM THE
SOUTH. THE WINDS ARE FORECAST TO STEADILY VEER TO THE SOUTHWEST BY
THE END OF THE PERIOD AND REMAIN IN THE LIGHT TO MODERATE RANGE. 85/AG

PREV DISCUSSION... /ISSUED 253 PM EDT MON SEP 23 2013/

SHORT TERM /TONIGHT-WEDNESDAY NIGHT/...
STATIONARY FRONT OVER I-4 CORRIDOR IS SERVING AS FOCUS FOR SHOWERS
AND THUNDERSTORMS ACROSS CENTRAL FLORIDA TODAY AS DEEP TROPICAL
MOISTURE POOLS IN ITS VICINITY. SOUTH OF THE FRONT...SOUTH FLORIDA
RESIDES IN TROPICAL ATMOSPHERE ORIGINATING FROM WESTERN
CARIBBEAN...WITH PRECIPITABLE WATER VALUES IN EXCESS OF 2 INCHES.
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS HAVE BEEN MOVING
SWIFTLY NORTHEASTWARD ACROSS THE AREA...WITH GREAT COVERAGE NORTH
OF ALLIGATOR ALLEY. GUIDANCE SUGGEST THIS COVERAGE TREND WILL
CONTINUE THROUGH EARLY EVENING...THE CONVECTION WILL DIURNALLY
WANE. 0-1KM SHEAR IS FAIRLY IMPRESSIVE...AND WITH LOW LCLS AND
ENHANCED CONVERGENCE ALONG ATLANTIC BREEZE...FUNNEL
CLOUDS/WATERSPOUTS CANT BE RULED OUT THIS AFTERNOON.

OVERALL AIR-MASS IN SOUTH FLORIDA WILL CHANGE LITTLE IN THE SHORT
TERM. LOW PRESSURE IS FORMING IN EASTERN GULF ALONG THE FRONTAL
BOUNDARY AND WILL RIDE NORTHEASTWARD ALONG THE SURFACE
FEATURE...ACROSS CENTRAL FLORIDA TONIGHT AND TUESDAY. THE HEAVIEST
RAIN LOOKS TO REMAIN NORTH OF THE AREA...CLOSER TO THE SIGNIFICANT
LOW-LEVEL CONVERGENCE. STILL...WITH BROAD ASCENT AHEAD OF THE
SURFACE LOWS PARENT UPPER-LEVEL TROUGH...AMPLE INSTABILITY...AND
LOCALIZED CONVERGENCE FROM MARINE/LAND INTERACTION...SCATTERED TO
NUMEROUS THUNDERSTORMS SHOULD STILL DEVELOP OVER SOUTH
FLORIDA...ESPECIALLY NORTHERN AREAS BOTH TUESDAY AND WEDNESDAY.
TORRENTIAL RAINFALL RATES CAN BE EXPECTED WITH THIS ACTIVITY DUE
TO THE DEEP MOISTURE...SO ISOLATED FLOODING CANT BE RULED OUT EVEN
IF THE MOST ORGANIZED ACTIVITY REMAINS TO OUR NORTH. IN THE WAKE
OF THE LOW PRESSURE...THE FRONT WILL SLOWLY SAG TOWARD LAKE
OKEECHOBEE...BUT LATEST GUIDANCE DEPICTS THE BOUNDARY REMAINING
OUT OF OUR CWA THROUGH WEDNESDAY.

TEMPERATURES WILL REMAIN NEAR NORMAL...AS CLOUD-COVER AND
PRECIPITATION LIMIT DIURNAL HEATING.

LONG TERM /THURSDAY THROUGH SUNDAY/...
THE FRONT WILL CONTINUE TO MOVE SLOWLY SOUTH THROUGH SOUTH
FLORIDA ON THURSDAY...AND BY THIS WEEKEND THE FRONT SHOULD BE IN
THE FLORIDA STRAITS DUE TO STRONG HIGH PRESSURE BUILDING INTO THE
MID ATLANTIC STATES AND SOUTHEASTERN UNITED STATES. THIS WILL
ALLOW FOR THE TROPICAL MOISTURE OVER SOUTH FLORIDA TO GET PUSH
SOUTH AND ALLOW FOR DRIER AIR TO WORK INTO THE AREA FROM THE
NORTH. SO POPS WILL REMAIN IN THE CHANCE CATEGORY FOR LATE THIS
WEEK OVER SOUTH FLORIDA...BEFORE DROPPING DOWN TO THE SLIGHT
CHANCE CATEGORY FOR THIS WEEKEND. THE ONLY EXCEPTION TO THIS IS
FOR THE WEST COAST METRO AREAS WHERE A LOW END CHANCE CATEGORY
WILL BE IN PLACE EARLY THIS WEEKEND.

AVIATION...
FOR THE SHORT TERM...THE TERMINALS MOST LIKELY TO BE IMPACTED BY
THUNDERSTORMS THROUGH 19Z ARE KMIA...KFXE AND KFLL AS
SHOWERS/THUNDERSTORMS CONTINUE TO MOVE EASTWARD ACROSS THE EASTERN
HALF OF THE PENINSULA. BRIEF PERIODS OF MVFR CONDITIONS POSSIBLE AND
VERY BRIEF PERIODS OF IFR CONDITIONS POSSIBLE WITH OCCURRENCE OF
SHOWERS/THUNDERSTORMS. ALL REMAINING TERMINALS ASSIGNED VCTS AT 18Z
WITH SHOWERS/THUNDERSTORMS CONTINUING TO FORM ACROSS THE PENINSULA
AND MOVE EASTWARD WITH BRIEF PERIODS OF MVFR CONDITIONS POSSIBLE.
WILL AMEND AS NECESSARY.

MARINE...
SOUTH WINDS 10-15 KTS THROUGH TONIGHT WILL GRADUALLY VEER TO
SOUTHWEST THEN WEST TUESDAY AND WEDNESDAY. SEAS WILL BE 3 FEET OR
LESS. NUMEROUS SHOWERS AND THUNDERSTORMS WITH LOCALLY GUSTY ARE
FORECAST THROUGH MID-WEEK.

HYDROLOGY...
ORGANIZED CONVECTION HAS REMAINED NORTH OF SOUTH FLORIDA TODAY AND
APPEARS LIKELY TO REMAIN NORTH OF THE REGION TONIGHT. DESPITE
ANOMALOUSLY HIGH PWATS...FORCING AND CONVERGENCE NEEDED TO INITIATE
SIGNIFICANT CONVECTION WILL BY-AND-LARGE BE NORTH OF SOUTH FLORIDA
THROUGH MID-WEEK. THUS...WIDESPREAD HEAVY RAINFALL IS NOT
EXPECTED. STILL...AN AVERAGE OF 1-2 INCHES IS EXPECTED...HIGHEST
IN NORTHWEST ZONES. LOCALLY MUCH HIGHER TOTALS WILL BE THE
CONCERN...SO STREET/URBAN FLOODING REMAIN A THREAT THROUGH AT
LEAST WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  75  89  76  90 / 50 70 50 60
FORT LAUDERDALE  77  90  78  91 / 40 60 30 50
MIAMI            77  90  78  90 / 40 50 30 50
NAPLES           77  89  77  87 / 50 60 40 50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Sep 23, 10:19 PM EDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1019 PM EDT MON SEP 23 2013

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
241730-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
1019 PM EDT MON SEP 23 2013

...SCATTERED THUNDERSTORMS AND HEAVY RAIN POSSIBLE OVERNIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE
THROUGH THE OVERNIGHT HOURS...ESPECIALLY OVER THE ADJACENT MARINE
AREAS. THE MAIN CONCERN WILL BE LIGHTNING...GUSTY WINDS AND LOCALLY
CHOPPIER SEAS OVER THE WATERS. ANY STORM THAT MOVES ASHORE WILL BE
CAPABLE OF PRODUCING HEAVY RAINFALL.

WATERSPOUTS: THERE IS A SLIGHT CHANCE OF A WATERSPOUT ACROSS ALL
SOUTH FLORIDA WATERS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A COLD FRONT WILL STALL ACROSS CENTRAL FLORIDA BY LATE TONIGHT
INTO TOMORROW RESULTING IN THE POSSIBILITY OF EXTENDED HEAVY RAIN
FOR SOME LOCATIONS. THIS MAY RESULT IN LOCALIZED URBAN FLOODING,
ESPECIALLY IN AREAS ALREADY SATURATED BY RECENT HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WIDESPREAD SPOTTER ACTIVATION IS NOT
ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT
HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Sep 23, 11:48 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1148 PM EDT MON SEP 23 2013

FLZ063-066-240415-
GLADES FL HENDRY FL
1148 PM EDT MON SEP 23 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEASTERN
GLADES COUNTY...NORTHERN HENDRY COUNTY...FOR GUSTY WINDS OF 45 TO 55
MPH...AND POSSIBLE FUNNEL CLOUDS...

* UNTIL 1215 AM EDT

* AT 1143 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 6 MILES SOUTHWEST OF MOORE HAVEN...AND MOVING
  NORTHEAST AT 20 MPH.

* THE STORM WILL AFFECT...
  LAKE HICPOCHEE...
  MOORE HAVEN...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.

LAT...LON 2695 8107 2692 8107 2693 8110 2689 8111
      2688 8109 2685 8109 2682 8105 2682 8095
      2680 8095 2678 8094 2676 8092 2665 8116
      2680 8128 2697 8108
TIME...MOT...LOC 0348Z 233DEG 16KT 2678 8113

SI
Special weather statement, Sep 23, 11:54 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1154 PM EDT MON SEP 23 2013

FLZ063-066-240430-
GLADES FL HENDRY FL
1154 PM EDT MON SEP 23 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHERN GLADES
COUNTY...NORTHERN HENDRY COUNTY...FOR GUSTY WINDS OF 45 TO 55
MPH...AND POSSIBLE FUNNEL CLOUDS...

THE DEVELOPMENT OF FUNNEL CLOUDS...

* UNTIL 1230 AM EDT

* AT 1152 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 4 MILES SOUTH OF ORTONA...AND MOVING NORTHEAST
  AT 20 MPH.

* THE STORM WILL AFFECT...
  ORTONA...
  LAKE HICPOCHEE...
  MOORE HAVEN...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.

LAT...LON 2692 8107 2693 8110 2689 8111 2688 8109
      2686 8108 2685 8109 2682 8105 2682 8100
      2679 8098 2662 8137 2677 8146 2698 8111
TIME...MOT...LOC 0354Z 240DEG 16KT 2676 8128

SI
Special weather statement, Sep 23, 11:57 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1157 PM EDT MON SEP 23 2013

FLZ070-071-073-075-240445-
INLAND BROWARD COUNTY FL INLAND COLLIER COUNTY FL INLAND MIAMI-DADE
COUNTY FL MAINLAND MONROE FL
1157 PM EDT MON SEP 23 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHERN BROWARD
COUNTY...NORTHWESTERN MIAMI-DADE COUNTY...SOUTHEASTERN COLLIER
COUNTY...NORTHEASTERN MAINLAND MONROE COUNTY...FOR FREQUENT TO
EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH...

* UNTIL 1245 AM EDT

* AT 1152 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR FORTYMILE BEND...AND MOVING NORTHEAST AT
  20 MPH.

* THE STORM WILL AFFECT...
  FORTYMILE BEND...
  DADE-COLLIER TRAINING AIRPORT...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2612 8067 2588 8043 2557 8086 2575 8103
TIME...MOT...LOC 0357Z 227DEG 19KT 2575 8084

SI

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 9:58 PM EDTSpecial Marine WarningMFL62 min
Sep 23, 11:48 PM EDTSpecial Weather StatementMFLGlades27 min
Sep 23, 11:54 PM EDTSpecial Weather StatementMFLGlades36 min
Sep 23, 11:57 PM EDTSpecial Weather StatementMFLMiami-Dade48 min
Sep 24, 12:59 AM EDTSpecial Weather StatementMFLBroward31 min
Sep 24, 3:26 AM EDTSpecial Marine WarningMFL64 min
Sep 24, 4:56 PM EDTSpecial Marine WarningMFL64 min

Nearby

Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.